MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ESDIUU
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator emitted smoke from the battery area and shut down.The device was available for evaluation.The service personnel (sp) inspected the external and internal components of the ventilator and no burned areas were observed.Functional testing of ventilator found a battery with a red light emitting diode.Review of the ventilator logs indicate the ventilator generated a battery error and restarted on the day of the event.It was recommended that the ventilator be removed for further testing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator emitted smoke from the battery area and shut down.The patient was removed from the ventilator and manually ventilated via an ambu bag before being placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator emitted smoke from the battery area and shut down.The service personnel (sp) inspected the ventilator and could not confirmed the reported issue of smoke.Sp found that the ventilator generated a battery error and restarted on the day of the event.To solve the issue, sp replaced the rechargeable li-ion (lithium ion) battery and gui (graphical user interface) assembly.The ventilator passed all the tests and calibrations.It is in working condition and has been returned to the customer.The investigation could not confirm the reported issue but found fault with the rechargeable li-ion battery and gui assembly as secondary issue, a cause to the reported issue was not determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator emitted smoke from the battery area and shut down.One pb980 ventilator was evaluated.The service personnel (sp) inspected the ventilator and could not confirmed the reported issue of smoke.Sp found burnt component of gui interface pcba with damaged battery.To solve the issue, sp replaced the rechargeable li-ion (lithium ion) battery and gui (graphical user interface) assembly.The ventilator passed all the tests and calibrations per manufacturer specifications at the time of service and was returned to the customer.It is likely the reported smoke was a result of the thermal damage to the gui pcba of the gui assembly along with damaged battery.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad 
7606035046
MDR Report Key12568094
Report Number8020893-2021-00155
Device Sequence Number4094901
Product Code CBK
UDI-Device Identifier10884521201545
UDI-Public10884521201545
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ESDIUU
Device Catalogue Number980U3ESDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer01/23/2022
02/15/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date01/24/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale